Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 11, 2010, 9:55 AM CST for Gasconade County, Montgomery County, Missouri. It took effect at Mar 12, 2010, 2:00 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 9:55 AM CST (15:55 UTC)
- In effect from
- Mar 12, 2010, 2:00 PM CST
- Expired
- Mar 19, 2010, 9:59 AM CDT
- In force
- 7 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:03 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 11, 6:03 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 603 AM CST THU MAR 11 2010 .DISCUSSION... /435 AM CST THU MAR 11 2010/ PRIMARY CONCERN FOR THIS MORNING'S FORECAST IS TEMPS AND WEATHER FOR TODAY. DEEP SURFACE LOW VERY NEAR KANSAS CITY WILL MOVE ALMOST DUE NORTH TODAY. ASSOCIATED DRYLINE OVER CENTRAL MISSOURI SHOULD CONTINUE MOVING EAST...ALBEIT FAIRLY SLOWLY SINCE THE SURFACE LOW WILL BE MOVING MORE NORTH THAN EAST...AND THE SOUTHEAST FLOW AHEAD OF THE DRYLINE WILL VERY NEARLY BALANCE THE SOUTHWEST FLOW BEHIND IT. DRYLINE SHOULD BE UP TO OR VERY NEAR A LINE FROM QUINCY TO ST LOUIS AND DOWN TO AROUND FARMINGTON BY 18Z. NAM/GFS/LOCAL WRF ALL HANDLE INSTABILITY A LITTLE DIFFERENTLY ON THE MOIST SIDE OF THE DRYLINE THIS AFTERNOON. THE NAM IS THE MOST ROBUST WITH BETTER THAN 1000 J/KG OF CAPE OVER SOUTHERN ILLINOIS THIS AFTERNOON...WHILE THE OTHER TWO HAVE SOMEWHAT LESS THAN THIS. 0-6KM SHEAR OFF THE NAM ARE 30-40KTS WHICH WOULD BE ENOUGH FOR A DECENT SQUALL LINE...PERHAPS STARTING OFF AS A COUPLE OF LOW TOPPED SUPERCELLS. THE SPC NMM WRF LENDS MORE CREDENCE TO THIS IDEA AS IT DEVELOPS A LITTLE SKINNY LINE OF CONVECTION OVER SOUTHERN ILLINOIS THIS AFTERNOON...SO I'VE KEPT CHANCE POPS GOING EAST OF THE MISSISSIPPI. TEMPERATURES AND SKY COVER ARE GOING TO TUF ELEMENTS TO FORECAST TODAY AS CONVECTIVE DEBRIS FROM LAST NIGHT MOVES EAST...LOW CLOUDS AND FOG DEVELOP BEHIND IT...AND STRATUS ROTATING DOWN TO THE SOUTH OF THE SURFACE LOW COMES ROLLING IN FROM THE WEST. THE TEMPERATURE DIFFERENCES BETWEEN CLEAR AREAS AND CLOUDY AREAS COULD BE AS MUCH AS 10-15 DEGREES TODAY. HAVE ATTEMPTED TO REFLECT THIS GRADIENT FROM WEST TO EAST TODAY...BUT THE GRADIENT STILL MAY NOT BE TIGHT ENOUGH. ELSEWHERE AND OTHERWISE...THE FORECAST STILL LOOKS COOL AND DAMP THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND AS OUR CUTOFF SYSTEM WOBBLES SLOWLY TO THE EAST. CARNEY && .AVIATION... /538 AM CST THU MAR 11 2010/ PATCHES OF STRATUS AND FOG HAVE FORMED OVER AREA IN THE WAKE OF LAST NIGHTS RAINFALL...AND AS DRY SLOT HAS CLEARED THE MID LEVEL CLOUDS. IR CONTRAST ISN'T VERY GOOD BUT ONE FAIRLY LARGE BATCH SEEMS TO HAVE ALREADY PASSED THROUGH COU AND NOW SEEMS TO BE LOCATED IN AN AREA BOUNDED BY A MBY...MYJ..HAE...UIN LINE. A SECONDARY BATCH IS FORMING OVER THE EASTERN OZARKS AND DRIFTING N...APPROACHING STL AREA. BECAUSE OF THESE TRENDS FORECAST REFLECTS HIGHLY VARIABLE CONDITIONS WITH OCCASIONAL IFR CIGS AND VSBYS ALONG THE MISSISSIPPI RIVER THROUGH MID MORNING. MEANWHILE...MVFR CIGS WRAPPING AROUND IA HAVE ROTATED INTO THE W THIRD OF MO AND SHOULD REACH COU BY 14Z. THIS "WRAP AROUND CLOUDINESS" WILL ATTEMPT TO WORK EAST TODAY...BUT WITH LOW OVER IA MOVING ALMOST DUE NORTH BELIEVE THESE CLOUDS WILL STRUGGLE TO MAKE A STRONG E PUSH...AND SHOULD SLOWLY LIFT TO VFR CU/SC. OTHER CONCERN FOR TODAY IS POSSIBLE REDEVELOPMENT OF CONVECTION THIS AFTERNOON. ALL SHORT RANGE MODELS SUGGEST THAT RESIDUAL MOISTURE AND RESULTANT INSTABILITY...AND SFC BASED CONVERGENCE...MAY JUST BE ENOUGH TO KICK OFF A FEW STORMS...AND IT WOULD APPEAR THAT INITIATION WOULD OCCUR JUST EAST OF THE MISSISSIPPI RIVER. SPECIFICS FOR KSTL...OBS AND VISUAL INSPECTION OF CURRENT AMS CERTAINLY SUGGESTS THAT CONDITIONS ARE VERY CONDUCIVE FOR THE DEVELOPMENT OF THE ST AND FOG INTO AREA EARLY TODAY...AND AT THE VERY LEAST WE SHOULD SEE VSBYS TANKING INTO THE IFR CATEGORY AROUND DAYBREAK OR SO. THIS LOW LEVEL MOISTURE SHOULD SCOUR OUT BY MID MORNING...LEADING TO A SCT-BKN CU FIELD THIS AFTERNOON. AS MENTIONED ABOVE...BELIEVE IF CONVECTION DOES REFIRE IT WILL BE EAST OF RIVER SO HAVE LEFT THUNDER OUT OF FORECASTS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 11, 6:07 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 607 AM CST THU MAR 11 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 607 AM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER PARTS OF SOUTHWEST ILLINOIS. IF THUNDERSTORMS DO FORM...THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS PARTS OF SOUTHWEST ILLINOIS THIS AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Mar 11, 8:20 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 820 AM CST THU MAR 11 2010 MOZ018-019-026-027-034>036-041-042-047>052-059>065-072>075-084-085- 099-111800- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE- MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST CHARLES-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- 820 AM CST THU MAR 11 2010 ...ANNUAL MISSOURI STATEWIDE TORNADO DRILL... THE ANNUAL MISSOURI STATEWIDE TORNADO DRILL WILL TAKE PLACE THIS AFTERNOON AT 130 PM. PLEASE NOTE THAT THIS WARNING WILL BE CLEARLY MARKED AS A TEST TORNADO WARNING...HOWEVER IT WILL BE SENT OUT USING THE ACTUAL TOR CODING. TRUETT
Local storm report, Mar 11, 9:23 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL CALIFORNIA 38.63N 92.57W
03/10/2010 E0.25 INCH MONITEAU MO TRAINED SPOTTER
SPOTTER ALSO REPORTING HEAVY RAIN AT THIS TIME
0445 PM HAIL 6 SSE FULTON 38.77N 91.91W
03/10/2010 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
0638 PM HAIL HANNIBAL 39.71N 91.38W
03/10/2010 E0.25 INCH MARION MO COUNTY OFFICIAL
DISPATCH RECEIVED SEVERAL CALLS REPORTING PEA SIZED
HAIL ON MOBERLY STREET
0652 PM HAIL QUINCY 39.93N 91.39W
03/10/2010 E0.25 INCH ADAMS IL TRAINED SPOTTER
0659 PM HAIL QUINCY 39.93N 91.39W
03/10/2010 M0.50 INCH ADAMS IL TRAINED SPOTTER
0724 PM HAIL QUINCY 39.93N 91.39W
03/10/2010 E0.25 INCH ADAMS IL TRAINED SPOTTER
LOW VISIBILITIES DUE TO HEAVY RAIN AND HAIL
0727 PM HAIL PALMYRA 39.80N 91.52W
03/10/2010 E0.25 INCH MARION MO FIRE DEPT/RESCUE
REPORTED BY PALMYRA FIRE CHIEF
0739 PM HAIL 5 W HANNIBAL 39.71N 91.48W
03/10/2010 E0.75 INCH MARION MO TRAINED SPOTTER
0858 PM HAIL 1 E TIPTON 38.65N 92.76W
03/10/2010 E0.25 INCH MONITEAU MO CITY OFFICIAL
0859 PM HAIL 1 S HIGH POINT 38.47N 92.58W
03/10/2010 E0.25 INCH MONITEAU MO LAW ENFORCEMENT
1038 PM HAIL 5 S FULTON 38.78N 91.95W
03/10/2010 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
1040 PM HAIL 8 S FULTON 38.74N 91.95W
03/10/2010 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
1044 PM HAIL FULTON 38.85N 91.95W
03/10/2010 E1.75 INCH CALLAWAY MO TRAINED SPOTTER
1100 PM TSTM WND GST WILLIAMSBURG 38.92N 91.70W
03/10/2010 M69 MPH CALLAWAY MO MESONET
MEASURED FROM THE MISSOURI AG WEATHER SITE
1136 PM TSTM WND GST WELLSVILLE 39.07N 91.57W
03/10/2010 E50 MPH MONTGOMERY MO EMERGENCY MNGR
POWER OUTAGE REPORTED IN WELLSVILLE
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:21 PM CST | Tornado Warning | LSX | Callaway, Cole, Osage | 24 min |
| Mar 10, 10:44 PM CST | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 46 min |
| Mar 10, 10:47 PM CST | Severe Thunderstorm Warning | LSX | Madison | 28 min |
| Mar 10, 10:57 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 33 min |
| Mar 10, 11:09 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 36 min |
| Mar 10, 11:47 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 28 min |
| Mar 11, 9:55 AM CST | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Mar 11, 9:55 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 31 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Lewis | 35 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Marion | 35 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Marion | 20 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Marion | 38 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Ralls | 36 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Pike | 38 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Pike | 39 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Lincoln | 38 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Saint Charles | 39 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Saint Charles | 33 days |
| Mar 11, 11:52 AM CST | River Flood Warning | LSX | Randolph | 37 days |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.